Lightning, Putnam
- When
- June 22, 9:00 PM EST
- Where
- Putnam County, 5 mi NW of Palatka
- Property damage
- $143,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.609, -81.744 (the zone’s center; the record gives no point)
Bardin residence struck by lightning and destroyed. Home at 1221 Bardin Rd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Bardin residence struck by lightning and destroyed. Home at 1221 Bardin Rd. A 2001 Chrysler Voyager was also destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 8:34 PM EST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 934 PM EDT TUE JUN 22 2004 .PUBLIC...THE JAX COUNTY WARNING AREA (CWA) CONTINUES TO BE SQUEEZED BETWEEN LOW PRESSURE TO OUR NORTH AND HIGH PRESSURE ACROSS SOUTH FL. SFC ANALYSIS INDICATES A COASTAL TROUGH EXTENDING FROM THE MID-ATLANTIC REGION SOUTHWARD TO THE NE GOMEX AND SLICING THROUGH THE CWA. BELIEVE THIS BOUNDARY COUPLED WITH DEEP SW FLOW HAS CONTINUED THE WIDESPREAD TSTORM ACTIVITY SEEN ACROSS THE CWA THE PAST SEVERAL DAYS. ALOFT SHORT WAVE TROUGHS CONTINUE TO APPROACH THE AREA FROM THE WEST...THEN LOOSE THEIR EWD MOMENTUM THROUGH THE AREA AS UPR LVL JET FLOW EJECTS NEWD TOWARD NEW ENGLAND. CONSEQUENTLY...A PROLONGED PERIOD OF MODERATE TO WEAK POSITIVE VORTICITY ADVECTION (PVA) WILL CONTINUE OVER THE AREA UNTIL LATER IN THE WEEK WHEN HIGH PRESSURE WILL BUILD IN FROM THE SOUTH. SCATTERED SHOWERS AND TSTORMS CONTINUE MAINLY ACROSS OUR FL ZONES IN THE VICINITY OF THE AFOREMENTIONED SFC FRONT. FOR THE EVENING UPDATE...PLAN TO CARRY SCT POPS FOR MOST OF THE CWA AT LEAST THROUGH MIDNIGHT BASED ON RADAR TRENDS...AND WILL PROBABLY TAPPER DOWN TO LOW CHC/SLIGHT CHC WITH A W-E GRADIENT ACROSS THE AREA AS INSTABILITY CONTINUES TO DECREASE. WILL ADD PATCHY FOG AFTR MIDNIGHT AND INCREASE TEMPS A DEG OR TWO FOR WIDESPREAD MINS IN THE MID 70S. && .MARINE...WILL CONTINUE WITH BELOW EXERCISE CAUTION CONDITIONS FOR TONIGHT AS THE GFS WAS OVERDONE WITH THE WIND SPEEDS AND THE SFC PRES GRADIENT OVER THE WATERS AT 00Z. WILL CONTINUE WITH A SOLID 15 KTS FOR THE OFFSHORE WATERS...AND WILL WORD FOR WINDS INITIALLY IN THE 10-15 KT RANGE THEN INCREASING AFTR MIDNIGHT AS THE GRADIENT TIGHTENS OVER THE WATERS AS LOW PRESSURE NEAR THE MS RIVER VALLEY APPROACHES THE EAST COAST. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1154 AM EDT TUE JUN 22 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1156 AM EDT TUE JUN 22 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... MOIST AND UNSTABLE CONDITIONS WILL BRING ANOTHER DAY OF SCATTERED TO NUMEROUS THUNDERSTORMS...WITH MOVEMENT TOWARDS THE NORTHEAST TO EAST NEAR 20 MPH. THESE STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...WIND GUSTS OF 35 TO 45 MPH AND HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...CAUSING PONDING OF WATER ALONG ROADWAYS AS WELL AS LOCALIZED FLOODING OF LOW LYING AREAS. THE GREATEST COVERAGE WILL BE ACROSS INTERIOR NORTHEAST FLORIDA THIS MORNING...FROM THE I-10 CORRIDOR SOUTH TO NEAR GAINESVILLE... SHIFTING NORTH AND EAST THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY...THEN CONVECTION WILL BECOME SCATTERED THURSDAY THROUGH MONDAY. THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. SPOTTERS SHOULD ESPECIALLY BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 535 PM EDT TUE JUN 22 2004 FLZ024-GAZ165-166-222215- COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 535 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 615 PM EDT... AT 535 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES NORTHWEST OF HILLIARD...OR ABOUT 5 MILES SOUTH OF FOLKSTON...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD...KINGS FERRY...KINGSLAND AND COLESBURG THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 PM EDT TUE JUN 22 2004 FLZ038-222230- FLAGLER FL- 545 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 14 MILES SOUTH OF FLAGLER BEACH...OR ABOUT 7 MILES WEST OF ORMOND BEACH...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THE HEART ISLAND CONSERVATION AREA...FAVORETTA AND FLAGLER BEACH THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 618 PM EDT TUE JUN 22 2004 FLZ025-222300- DUVAL FL- 618 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ARLINGTON...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND UNF... TALLYRAND...SAN MARCO...RIVERSIDE...ORTEGA...NORMANDY...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 654 PM EDT TUE JUN 22 2004 FLZ024-025-222345- DUVAL FL-NASSAU FL- 654 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 745 PM EDT... AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF OCEANWAY...OR ABOUT 6 MILES EAST OF JACKSONVILLE INTERNATIONAL...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCEANWAY...FORT CAROLINE...ARLINGTON...YULEE...MAYPORT...TALBOT ISLAND...LITTLE TALBOT ISLAND AND AMELIA CITY THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 732 PM EDT TUE JUN 22 2004 GAZ133-135-230000- APPLING GA-JEFF DAVIS GA- 732 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN APPLING AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT... AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NORTHEAST JEFF DAVIS COUNTY...OR ABOUT 6 MILES NORTHEAST OF GRAHAM...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THE ALTAMAHA RIVER AND PLANT HATCH THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EDT TUE JUN 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL FERNANDINA BEACH 30.66N 81.45W
06/22/2004 0.88 INCH NASSAU FL TRAINED SPOTTER
NASSAU COUTNY SPOTTER NAS-52 REPORTED NICKEL SIZE HAIL ON
THE NORTHSIDE OF FERNANDINA WITH GUST FRONT WINDS OF
35-40 KTS. HAIL OBSERVED AT INTERSECTION OF ATLANTIC AND
TENTH STREETS.
&&
ENYEDIThe Jacksonville radar (KJAX), 97 km away, was scanning. The volume nearest the first event began at 02:00 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413187.